Document Detail


Myocardial infarction complicated by left ventricular thrombus and fatal thromboembolism following abrupt cessation of dabigatran.
MedLine Citation:
PMID:  25100807     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Novel anticoagulants are increasingly utilised in lieu of warfarin to treat non-valvular atrial fibrillation. Their clinical use in other non-FDA approved settings is also increasing. We present a case in which a patient abruptly stopped taking dabigatran due to a small bowel obstruction and shortly thereafter suffered a myocardial infarction complicated by left ventricular thrombosis with fatal embolisation to the superior mesenteric artery. In this context, we discuss the possibility of a rebound phenomenon of hypercoagulability with abrupt cessation of novel anticoagulants.
Authors:
Bethany Weiler; Ellen T Marciniak; Robert M Reed; Michael T McCurdy
Related Documents :
16644337 - Comparison of long-term mortality across the spectrum of acute coronary syndromes.
23194697 - Predictors of asymptomatic cerebral infarction associated with radiofrequency catheter ...
10935147 - Effect of glycoprotein iib/iiia inhibitors on the individual components of composite en...
18046097 - Identifying which treated hypertensive patients without known coronary artery disease s...
19695457 - Electroanatomic substrate and ablation outcome for suspected epicardial ventricular tac...
15992727 - Simplified cardiac resynchronization implantation technique involving right access and ...
Publication Detail:
Type:  Journal Article     Date:  2014-07-04
Journal Detail:
Title:  BMJ case reports     Volume:  2014     ISSN:  1757-790X     ISO Abbreviation:  BMJ Case Rep     Publication Date:  2014  
Date Detail:
Created Date:  2014-08-07     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101526291     Medline TA:  BMJ Case Rep     Country:  England    
Other Details:
Languages:  eng     Pagination:  -     Citation Subset:  IM    
Copyright Information:
2014 BMJ Publishing Group Ltd.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Hashimoto's thyroiditis presenting as Hoffman's syndrome, rhabdomyolysis and acute kidney injury.
Next Document:  Accessory diaphragm associated with non-immune hydrops fetalis.